Combined pill prior to IVF

I've been prescribed the combined pill Yasmin before I start IVF in November. I haven't been on the pill in 18 years and came off it (Microgynon) as after a few years I started bleeding constantly when I took it. I mentioned this to the clinic and they changed the brand to Yasmin (can't remember what the original prescription was for) but from the looks of it Yasmin is the same as Microgynon. I'm nervous of starting it now especially as the common side effects are depression, migraine, breakthrough bleeding and thrush! I know I won't be on it for long so I guess I just have to tolerate it.

Has anyone else had a similar experience with the pill?

6 Replies

  • Hi, I had to take the pill for my recent cycle & I hated it. I had never been on it before as I'm a migraine sufferer so the advise is not to take it, but as you mentioned its for a short time so I accepted the risks. As you are only on it for a month I wouldn't expect you to get all the symptoms that you had before, I know that the pill has to have a set combination of a certain drug so unfortunately which ever you are on they will all be pretty much the same.

    My symptoms were feeling 'teary' and headaches, as soon as I stopped it the symptoms disappeared which I'm guessing is due to not having it my system for long.

    Good luck & I really hope you don't have any side effects x

  • Thanks Poochi, I'm already quite emotional so who knows what I'll be like on the pill! All part of the process I suppose x

  • Hi, it's years seen I've been on the pill so I'm facing it with some trepidation too. However, Poochi's experience of things going back to normal after a month make me feel a bit better!

  • Hi there, I was on yasmin for years and found the side effects to be very minimum, in fact I lost weight, which I think was due the diuretic in it!! I've been put on microgynon for 2 cycles now before starting ivf end of October and have put on weight, feel bloated and have sore boobs!!! All worth it for the end result though and not for long!! Lots of luck to everyone!!!

  • Hello, like you I was prescribed Microgynon just before I started my treatment. I was a bit nervous about going on it because I'd been on it in my late teens/early twenties and like you had bleeding with it, and I also used to get thrush all the time on it. I started it though and within a couple of days I started feeling 'thrushy' so called the clinic and they were happy for me to swap to Cilest which was the pill I was on before ttc (I still had some left over from before ttc). So I swapped to that and was fine.

    When I was in my twenties I was on Yasmin for a while and found it absolutely fine, really good in fact. I didn't have any of the side affects that I'd had with Microgynon at all. I think it's supposed to be quite good for your skin which is a bonus! I only came off it as I registered with a new GP at the time & he swapped me to Cilest because I think Yasmin is one of the more expensive pills.

    I wouldn't worry about it, I found Yasmin very good and Microgynon very bad, so hopefully you'll be alright too. I think anything's better than rubbish cheap Microgynon! Good luck! x

  • Thanks guys. It sounds like Yasmin could be better then Microgynon so hopefully I won't have the bleeding I had before.

    Good luck to everyone xx

You may also like...